Ever been confused by the advice you’re given by medical professionals?
This is just a snapshot of all the confusing advice I’ve ever been given about my skin… and why I chose to listen to my body.
Topical steroids are quite safe for long term use.
Topical Steroids may thin your skin.
Topical steroids can cause thickening of the skin.
A finger tip of topical steroids for an area of skin the size of your palm…
Apply topical steroids so that they form a slick layer.
Use topical steroids
Don’t use topical steroids
You misused them
You used them too much…
You didn’t use them. enough
You didn’t use them correctly
It’s your fault
You’ll be using steroids all your life
You won’t be able to just stop using topical steroids.
You just have eczema.
Your skin will never heal if you don’t stop scratching.
No you can’t have any more steroids.
It’s genetic. There’s nothing you can do about it.
Moisturise your skin more.
Don’t moisturise your skin at all.
Eat the right diet for your skin.
Diet has no impact on your skin.
None of this advice is right. Or some of it? or all of it?
It’s so confusing.
But the one thing I have learnt is that deep inside, my body knows what’s right for you.
That soul inside me, that inner instict, it has power to educate.
Learn to tune into that wisdom.
You know what’s right for you and don’t let anybody tell you otherwise.
If it feels wrong, it probably is. If it feels vague it’s probably not conclusively going to work.
If it seems risky, it probably is.
The best risk I took was to listen to that voice.
It was screaming at me to stop using those topical steroids.
And whilst over a year later, I’m still healing… my body, my skin and my soul thanks me daily. So the lesson is, question everything, be inquisitive, don’t just do what your doctor says because they are not always right.
I say this with a pinch a salt. I love the NHS and what they do is amazing, but for eczema and skincare? we have a very long way to go…
Leave a Reply